Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Blood pressure high in the morning, experiencing headaches. on norvasc medication. Causes for elevated BP ?

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2397 Questions
My blood pressure has been high most of the morning. I take Norvasc 5mg daily
Pressure is now 158/109, have headache. I'm 5'7" and 135lbs.
Posted Mon, 16 Apr 2012 in Hypertension and Heart Disease
Answered by Dr. Robert Galamaga 7 hours later
Hello and thank you for submitting your question.

Your question is a very good one and I will work on providing you with some good information and recommendations regarding your concern.

As you have indicated in your question your blood pressure is moderately elevated. It certainly does explain why you would have headaches with a blood pressure in the range would you have reported.

You are currently taking a medication which is usually effective in controlling mild hypertension. Sometimes, however, blood pressure will still rise above what a single medication can control. The medication you are currently taking can be increased to 10 mg daily. This is a strong consideration in your case in light of the fact your blood pressure is so high.

Sometimes also it maybe necessary to add a different type of blood pressure medication to the current medication in order to bring the blood pressure down using a different mechanism. This is something which is generally managed by a doctor to let him know what your blood pressure is currently reading. He may then consider changing the dose of your current medication or possibly adding a new one. I do not think you are in any grave danger at this point but this is something you should take care of as soon as possible.

Thank you again for submitting your question. I hope you found my response to be helpful. If you have any additional concerns I would be happy to address them.


Dr. Robert
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor